MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 480257
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No physical sample was returned for evaluation.The defect cannot be confirmed due to not having any evidence to support the reported incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.Note: the original initial mdr for this case was inadvertently submitted via the "test" account of the fda electronic submission gateway (esg) webtrader.As the original submission was not submitted through the "production" account of the fda esg webtrader, a new initial mdr submission is required per zoom call with (b)(6) of the fda esg help desk.
 
Event or Problem Description
As reported, this rn to bedside to start etoposide chemotherapy.Prepared using correct ppe with circle proming technique with chemolocks, attached tubing to secondary port in primary set (also with chemolock).Second rn dakota to bedside to double check/sign chemo.This rn at the computer, (b)(6) rn checking information on bag and pump for settings.Upon pressing start button on pump, pump alarmed "air bubble", so dakota rn tried to open air filter on chamber of secondary set to resolve issue.Entire filter, not just door, popped off chamber, and chemo was spraying directly out of said port.(b)(6) rn did not have gloves on, see other workforce safety e-feedback.This rn grabbed tubing with gloves on, folded tubing in to clamp/pressed finger onto tubing to prevent further leaking.Dakota rn washed hands throughly immediately and went to ask sara charge rn to bring in hemostats to clamp tubing further.Area cleaned.Tubing and bag of chemo placed back in hazard bag.New bag of etop requested up from pharmacy to prep as soon as possible.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One photograph of the incident was submitted for evaluation.Upon evaluation, it was noticed that the air vent was absent from the drip chamber.Although the reported defect was confirmed, a thorough investigation could not be performed without the actual sample.The defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km 22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
MDR Report Key20395503
Report Number2523676-2024-00720
Device Sequence Number6566891
Product Code FPA
UDI-Device Identifier04046955324828
UDI-Public(01)04046955324828
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number480257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown